Why the study?
Acute thrombocytopenia in ACS patients poses a diagnostic challenge due to multifactorial etiologies, including rare glycoprotein IIb/IIIa receptor antagonist-induced thrombocytopenia that must be differentiated from causes such as HIT.
Highlights the importance of considering glycoprotein IIb/IIIa receptor antagonist-induced thrombocytopenia as a differential diagnosis for acute thrombocytopenia following PCI in acute coronary syndrome.
Alerts clinicians to monitor for GP IIb/IIIa antagonist-induced thrombocytopenia post-PCI; case report leaves open true incidence.
Acute thrombocytopenia in Acute Coronary Syndrome patients may pose a diagnostic challenge due to multifactorial etiologies. It is a recognized, but rare complication of treatment with glycoprotein IIb/IIIa receptor antagonists, which are commonly used in the management of Acute Coronary Syndrome. Diagnosis is made after ruling out other common causes, one of them being Heparin-induced thrombocytopenia. Management includes discontinuation of GPRA & in severe cases might require steroids. We present a case of a 38-year-old gentleman with acute inferior wall MI, who developed glycoprotein IIb/IIIa receptor antagonists-induced acute symptomatic thrombocytopenia.
No takes yet. Share an insight, caveat, or question.
Adhikari et al. (2023) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: